Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 428, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 23, 2006, 8:32 AM EDT for Campbell County, Claiborne County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 8:32 AM EDT (12:32 UTC)
- Expired
- Sep 23, 2006, 9:00 AM EDT
- In force
- 28 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Campbell County, TN, Claiborne County, TN
The radar
The Knoxville radar (KMRX), 55 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -276 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:40 AM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Sep 23, 3:40 AM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 340 AM EDT SAT SEP 23 2006 .SHORT TERM (TODAY AND TONIGHT)...SOME DIFFERENCES IN MODEL HANDLING OF COLD FRONT THAT APPROACHES AREA TONIGHT. GFS FASTER THAN THE NAM...WITH MAIN BAND OF SHOWERS AND THUNDERSTORMS PUSHING IN AHEAD OF THE FRONT SEVERAL HOURS EARLIER TONIGHT. WILL LEAN CLOSER TO THE GFS SOLUTION...WHICH HAS BETTER MODEL SUPPORT ELSEWHERE. WILL CARRY HIGH CHANCE POPS TODAY...THEN 60 TO 80 POPS ALL BUT FAR EASTERN ZONES BY LATE TONIGHT. THERE IS A POSSIBILITY FOR SOME SEVERE THUNDERSTORMS GIVEN LOW LEVEL WIND PROFILES...ESPECIALLY OVER WESTERN ZONES...WILL MENTION IN HWO. MAV TEMPS GENERALLY LOOK REASONABLE. .LONG TERM (SUNDAY THROUGH FRIDAY)...GENERALLY FAVORED FASTER GFS MODEL FOR THE EARLY PART OF THE FORECAST WHICH FEATURES A HEALTHY KINEMATIC ENVIROMENT WITH THE POSSIBILITY OF SEVERE CONVECTION ON SUNDAY. GFS MODEL FAIRLY CONSISTENT WITH PREVIOUS PACKAGE AND DID NOT HAVE TO ADJUST GRIDDED PRODUCTS TO ANY LARGE EXTENT CONCERNING TIMING/PROBABILITIES FOR PRECIP. MAINTAINED DRY FORECAST MONDAY THROUGH WEDNESDAY NIGHT WITH ANOTHER UPPER TROF AND ASSOCIATED FRONT ARRIVING IN THE VICINITY ON THURSDAY. KEPT LOW CHANCE POPS FOR -SHRA/TSRA GOING FOR THIS PERIOD OF THE FORECAST FOLLOWED BY DRY ADVECTION AND COOLER TEMPERATURES FOR THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 85 69 78 58 / 50 70 80 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 85 67 76 56 / 50 70 80 30 OAK RIDGE, TN 84 66 74 56 / 50 70 80 30 TRI CITIES AIRPORT, TN 83 64 75 53 / 50 60 80 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Sep 23, 5:45 AM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EDT SAT SEP 23 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 445 AM CDT SAT SEP 23 2006 /545 AM EDT SAT SEP 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF THIS FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. LARGE HAIL WILL ALSO BE POSSIBLE...AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE OVER THE PLATEAU COUNTIES AND ADJACENT AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL PUSH THROUGH THE REGION ON SUNDAY...AND ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT OR SUNDAY.
In the hours before
Special weather statement, Sep 23, 8:15 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 815 AM EDT SAT SEP 23 2006 TNZ012>014-035>037-VAZ001-231315- ANDERSON-CAMPBELL-CLAIBORNE-LEE-MORGAN-SCOTT-UNION- 815 AM EDT SAT SEP 23 2006 ...STRONG THUNDERSTORMS WERE AFFECTING...MORGAN...AND SCOTT COUNTIES IN TENNESSEE AND WILL AFFECT ANDERSON...CAMPBELL...CLAIBORNE...AND UNION COUNTIES IN TENNESSEE AND LEE COUNTY VIRGINIA IN THE NEXT HOUR. AT 810 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF WILLIAMSBURG TO 9 MILES NORTHEAST OF FAIRFIELD GLADE....MOVING EAST AT 50 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TD
Local storm report, Sep 23, 8:29 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
829 AM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG HUNTSVILLE 36.41N 84.49W
09/23/2006 SCOTT TN LAW ENFORCEMENT
WIDESPREAD TREES DOWN ACROSS SCOTT COUNTY.
&&
DGSThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 11:51 AM EDT | Flash Flood Warning | MRX | Knox, Loudon | 114 min |
| Sep 23, 12:18 PM EDT | Flash Flood Warning | MRX | Roane | 117 min |
| Sep 23, 1:45 PM EDT | Flash Flood Warning | MRX | Knox, Loudon | 60 min |
| Sep 23, 2:19 PM EDT | Flash Flood Warning | MRX | Roane | 3 hr |
| Sep 23, 2:45 PM EDT | Flash Flood Warning | MRX | Knox, Loudon | 3 hr |
| Sep 23, 2:58 PM EDT | Flash Flood Watch | MRX | Anderson, Blount, Campbell, Claiborne, Cocke, Grainger and 13 more | 12 hr |
| Sep 23, 3:46 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 18 min |
| Sep 23, 4:14 PM EDT | Flash Flood Warning | MRX | McMinn, Monroe | 3 hr |
| Sep 23, 7:21 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.